MAUDE Adverse Event Report: SOFRADIM PRODUCTION PERMACOL; MESH, SURGICAL

SOFRADIM PRODUCTION PERMACOL; MESH, SURGICAL
Model Number P151520
Medical Device Problem Codes Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Purulent Discharge (1812); Foreign Body Reaction (1868); Granuloma (1876); Inflammation (1932); Scar Tissue (2060); Impaired Healing (2378); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product: tec1515 parietex std py 15x15cm x1 (lot # sla00438).(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced balled up mesh, mesh migration, scar tissue, fibrofatty tissue, inflammation, granulomatous (foreign body) lesions, (b)(6), purulent drainage, scar tissue, adhesions, open wound, and abscess.Post-operative patient treatment included explant of mesh, debridement of scar tissue, removal of sutures, scar tissue excised, open wound packed, and incision/drainage of abscess.
 
Additional Manufacturer Narrative
Additional info: b7, g1, g3.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced balled up mesh, infection, pain, mesh migration, scar tissue, fibrofatty tissue, inflammation, granulomatous (foreign body) lesions, staphylococcus aureus, methicillin susceptible, purulent drainage, adhesions, open wound, abscess, and failure of mesh.Post-operative patient treatment included explant of mesh, debridement of scartissue, removal of sutures, scar tissue excised, open wound packed, and incision/drainage of abscess.
 
Additional Manufacturer Narrative
Additional information: b5, b7, d3, d4 (udi), g1, h6 (ime, device codes).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
SOFRADIM PRODUCTION
116 avenue du formans
trevoux auvergne-rhone-alpes,fr GU11 1EJ
UK  GU11 1EJ
Manufacturer (Section G)
SOFRADIM PRODUCTION
116 avenue du formans
trevoux auvergne-rhone-alpes,fr GU11 1EJ
UK   GU11 1EJ
Manufacturer Contact
mike bocchino
8200 coral sea st ne
8200 coral sea st ne
mounds view,mn, CT 55112-4391
8006464633
MDR Report Key11828642
Report Number9615742-2021-01160
Device Sequence Number4444080
Product Code FTM
UDI-Device Identifier10884523000184
UDI-Public(01)10884523000184(17)140228(10)10B1509
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Model NumberP151520
Device Catalogue NumberP151520
Device Lot Number10B1509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer01/18/2023
07/09/2025
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date01/20/2023
07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE SECTION H10
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight82 KG
Patient RaceWhite